Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 314, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 25, 2012, 4:15 PM EDT for Gadsden County, Leon County, Liberty County, Florida. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2012, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 25, 2012, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Leon County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 12 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:30 PM EDT | TSTM WND DMG | Quincy, FL | TREE AND POWER LINE DOWN IN QUINCY. |
| Jul 25, 4:55 PM EDT | TSTM WND DMG | 4 Ene Tallahassee, FL | POWER LINE DOWN NEAR INTERSECTION OF WEEMS ROAD AND ACADIAN BLVD. |
| Jul 25, 5:00 PM EDT | TSTM WND DMG | 1 Sw Apalachee Regional, FL | TREE DOWN NEAR INTERSECTION OF OLD ST AUGUSTINE ROAD AND VERDURA ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2761 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640
WUUS52 KTAE 252015
SVRTAE
FLC039-073-077-252100-
/O.NEW.KTAE.SV.W.0314.120725T2015Z-120725T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EDT WED JUL 25 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GADSDEN COUNTY IN FLORIDA...
LEON COUNTY IN FLORIDA...
NORTHEASTERN LIBERTY COUNTY IN FLORIDA...
* UNTIL 500 PM EDT
* AT 413 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARDAWAY TO GREENSBORO TO MACON COMMUNITY PARK TO
CONCORD...AND MOVING SOUTH AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEON
COUNTY CIVIC CENTER...STATE CAPITAL COMPLEX AND WOODVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3034 8487 3060 8481 3071 8473 3070 8465
3067 8453 3064 8426 3064 8403 3046 8405
3043 8408 3030 8408 3027 8410 3027 8424
3030 8425 3030 8471 3027 8474
TIME...MOT...LOC 2014Z 007DEG 24KT 3061 8474 3053 8455
3050 8428 3055 8409
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:04 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 25, 12:04 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1204 PM EDT Wed Jul 25 2012
.NEAR TERM [Through Tonight]...
The disturbed weather pattern continues this afternoon. Upper
level ridging dominates the much of the southeastern part of the
country. The exception is a developing MCV over the northeastern
Gulf of Mexico associated with deep convection along our offshore
waters. At the surface, the ridging continues for the southeastern
U.S., interrupted by a weak surface trough carving down the
southeastern coastline from South Carolina through the
northeastern Gulf. This trough will be a focusing point for
convection this afternoon, along with the afternoon seabreeze
fronts.
Convection ongoing in the Gulf of Mexico has been quite
impressive. Frequent lightning and severe wind gusts are being
experienced with the cluster of storms well south of Apalachicola.
Most of these storms will remain confined to our offshore waters
this afternoon, with only a scattering of storms expected
elsewhere in the Gulf. Over land, expect the seabreeze fronts to
get going around the 2 PM hour across north Florida. Convection
should start to fill in along the aforementioned surface trough
across Georgia an hour or so later and spread into Alabama in a
much more scattered form by late afternoon/early evening.
On to the severe threat...
This mornings sounding has moistened quite a bit since this time
yesterday, with PWAT values nearing 2.25 inches, close to +2
standard deviations above average. We've mixed out the low level
inversion by now thus, the steep low level lapse rates from this
mornings sounding are likely being realized close to the surface.
Instability is forecast to be plentiful this afternoon, especially
along and near the surface trough. Mid-level lapse rates aren't
all to impressive this morning, however, steeper lapse rates were
noticed on both the BMX and FFC soundings this morning and will
likely be advected into our northern counties this afternoon.
Although lapse rates will steepen, the hail threat it is a bit
deceiving. The above average temperatures near the surface
continue aloft, and it appears as though large hail will be hard
to come by this afternoon. The main threat in any severe storms
that do develop will be damaging winds. Gusty sub-severe winds can
be expected in any storms that develop this afternoon. The best
threat for severe wind gusts will be along the surface trough,
especially in southern Georgia.
The temperatures will remain fairly consistent for the next three
days, in which all of the highs will be in the mid to upper 90s.
Today is when we are expecting the highest temperatures, with
high 90s in the northern portion of our forecast area, and low to mid
90s elsewhere. As a result of these temperatures in the northern
area tomorrow, it is possible for heat INDICIES to reach at least
108 degrees, which will prompt heat advisories.
&&
.SHORT TERM [Thursday Through Friday]...
By Thursday, the NAM is trying to bring some early morning
convection into the Florida Panhandle. This appears overdone, and is
pushing the MET pops higher than would be expected for a type 4 sea
breeze day. Opted for a little higher pop in the the GFS, but not as
high as the NAM for Thursday afternoon.
Friday will be a more typical type 4 sea breeze day. Could be a
little less coverage across the southeastern portion of the forecast
area as some drier air from Central Florida tries to work into the
Florida Big Bend as the subtropical ridge axis shifts gradually
northward.
Thursday and Friday the temperatures will cool to the low to mid
90s due to increased afternoon convection. The low temperatures
are all in the low to mid 70s range.
&&
.LONG TERM [Friday Night through Tuesday]...
A long wave trough will be deepening into the eastern third of the
nation at the start of the period. The latest Euro is quicker to
lift this trough off to the northeast, while the GFS holds the
trough axis along the spine of the Appalachians and actually
amplifies it into FL by early next week. If the latter solution
verifies, we will get into a northwest flow regime by Sunday with
the potential for MCSs from Sunday through Wednesday. The models
show a front settling into the deep south over the weekend. The
front should stall just north of the region, but could result in
somewhat higher coverage across our northern zones than pure sea
breeze climatology would suggest, especially if any MCSs develop. We
used an ensemble PoP approach that incorporated sea breeze climo
along with the GFS and Euro MOS and HPC PoP forecasts. Not
surprisingly, PoPs will generally range from 30-50 each day across
most of the forecast area. Max temps are forecast to be a couple of
degrees above climo through most of the period.
&&
.AVIATION [Beginning 15Z Wednesday]...
VFR conditions quickly returned to all of the terminals this
morning, and should prevail before this afternoon's Thunderstorms,
some of which could be strong to severe. The best chances for
convection will be in the afternoon and early evening hours at the
TLH and VLD terminals, but we could have an earlier start than
originally anticipated based on this morning's 11 UTC WRF run.
&&
.MARINE...
The local area resides on the extreme northwestern fringe of the
subtropical ridge. In the northeastern Gulf, a weak surface trough
will result in periods of multiple wind directions. However, winds
will generally remain out of the west to southwest this afternoon.
The trough will dissipate by tomorrow and winds will remain steady
out of the southwest for the foreseeable future. Headline
conditions are not expected through the short term.
&&
.FIRE WEATHER...
Typical of mid summer, low level humidity is expected to remain
well above critical thresholds for the foreseeable future. This
will preclude red flag criteria from being met over the next week.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Heat Advisory from 2 PM this afternoon to 7 PM EDT this evening
for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
AL...Heat Advisory from 1 PM this afternoon to 6 PM CDT this
evening for Coffee-Dale-Geneva-Henry-Houston. GM...None.
GM...None
&&
NEAR TERM...Harrigan/Godsey
SHORT TERM...Godsey
LONG TERM...Wool
AVIATION...Gould
MARINE...Harrigan/Godsey
FIRE WEATHER...Harrigan/GodseyHazardous weather outlook, Jul 25, 5:27 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 527 AM EDT WED JUL 25 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-261000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 527 AM EDT WED JUL 25 2012 /427 AM CDT WED JUL 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AFTERNOON TEMPERATURES WILL WARM INTO THE MID AND UPPER 90S TODAY ACROSS THE REGION. THESE HOT TEMPERATURES WILL COMBINE WITH A VERY HUMID AIRMASS TO PRODUCE A PERIOD OF DANGEROUS HEAT INDICES IN EXCESS OF 108 DEGREES ACROSS SOUTHEASTERN ALABAMA AS WELL AS INTO SOUTHWESTERN AND SOUTH CENTRAL GEORGIA. ANYONE CONDUCTING OUTDOOR ACTIVITIES TODAY SHOULD TAKE FREQUENT BREAKS INSIDE AIR CONDITIONED BUILDINGS AND DRINK PLENTY OF WATER. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH THE SEA BREEZE. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH THE PRIMARY THREAT BEING STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. STORMS ARE EXPECTED TO BE MORE NUMEROUS BY THE WEEKEND AS A WEAK FRONTAL BOUNDARY STALLS ACROSS NORTH FLORIDA. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED THIS AFTERNOON...HOWEVER SPOTTERS SHOULD ACTIVELY MONITOR WEATHER IN THEIR LOCATION AND REPORT AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:05 AM EDT | Special Marine Warning | TAE | 85 min | |
| Jul 25, 11:22 AM EDT | Special Marine Warning | TAE | 53 min | |
| Jul 25, 11:26 AM EDT | Special Marine Warning | TAE | 94 min | |
| Jul 25, 12:09 PM EDT | Special Marine Warning | TAE | 66 min | |
| Jul 25, 12:56 PM EDT | Special Marine Warning | TAE | 94 min | |
| Jul 25, 12:58 PM EDT | Special Marine Warning | TAE | 57 min | |
| Jul 25, 2:21 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 39 min |
| Jul 25, 3:29 PM EDT | Special Marine Warning | TAE | 31 min | |
| Jul 25, 3:42 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 63 min |
| Jul 25, 4:39 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 36 min |
| Jul 25, 6:05 PM EDT | Special Marine Warning | TAE | 55 min | |
| Jul 25, 6:20 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 25 min |
| Jul 25, 6:41 PM EDT | Special Marine Warning | TAE | 79 min | |
| Jul 25, 6:44 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 17 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.